Remote Access Theory of Probability and Mathematical Statistics

Theory of Probability and Mathematical Statistics

ISSN 1547-7363(online) ISSN 0094-9000(print)

 
 

 

The concavity of the payoff function of a swing option in a binomial model


Authors: A. V. Kulikov and N. O. Malykh
Translated by: N. Semenov
Original publication: Teoriya Imovirnostei ta Matematichna Statistika, tom 91 (2014).
Journal: Theor. Probability and Math. Statist. 91 (2015), 81-92
MSC (2010): Primary 91G20; Secondary 91-02
DOI: https://doi.org/10.1090/tpms/968
Published electronically: February 4, 2016
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We use the lattice method to price a swing option. We show that the payoff function at each node of the lattice is concave and piecewise linear. A corollary of this result is that there exists a bang-bang control such that if the loan at a certain moment is integer, then the optimal purchased quantity at this moment is equal to either 0 or 1. If the loan at a certain moment is not integer, then the fair price is a convex combination of the nearest pay-off values with integer loans.


References [Enhancements On Off] (What's this?)

  • 1. J. C. Cox, S. Ross, and M. Rubinstein, Option pricing: A simplified approach, J. Financial Economics 7 (1979), no. 3, 229-264.
  • 2. M. R. Seydel, Lattice Approach and Implied Trees, Handbook of Computational Finance, Second Edition (J.-C. Duan et al., eds.), Springer, New York, 2012, pp. 551-577. MR 2908485
  • 3. J. Breslin, L. Clewlow, C. Strickland, and D. van der Zee, Swing contracts: take it or leave it?, Energy Risk (2008), no. 2, 64-68.
  • 4. C. Chiarella, L. Clewlow, and B. Kang, The Evaluation of Gas Swing Contracts with Regime Switching, Topics in Numerical Methods for Finance (M. Cummins et al., eds), Springer, New York, 2012, pp. 155-176.
  • 5. M. I. M. Wahab and C.-G. Lee, Pricing swing options with regime switching, Ann. Oper. Res. 185 (2011), no. 1, 139-160. MR 2788791
  • 6. M. I. M. Wahab, Z. Yin, and N. C. Edirsinghe, Pricing swing options in the electricity markets under regime-switching uncertainty, Quantitative Finance 10 (2010), no. 9, 975-994. MR 2738822 (2012a:91211)
  • 7. N. Bollen, Valuing options in regime-switching models, J. Derivatives 6 (1998), no. 1, 38-49.
  • 8. O. Bardou, S. Bouthemy, and G. Pages, When are swing options bang-bang?, Internat. J. Theoret. Appl. Finance 13 (2010), no. 7, 867-899. MR 2718983 (2012d:91194)
  • 9. G. Fusai and A. Roncoroni, Implementing Models in Quantitative Finance: Methods and Cases, Springer-Verlag, Berlin, 2008. MR 2386793 (2009g:65003)

Similar Articles

Retrieve articles in Theory of Probability and Mathematical Statistics with MSC (2010): 91G20, 91-02

Retrieve articles in all journals with MSC (2010): 91G20, 91-02


Additional Information

A. V. Kulikov
Affiliation: Department of Higher Mathematics, Faculty for Innovations and High Technologies, Moscow Institute of Physics and Technology State University, Institutskaya lane, 9, Dolgoprudny, Moscow Region, 141700, Russian Federation
Email: kulikov_av@pochta.ru

N. O. Malykh
Affiliation: Department of Innovation Economics, Faculty for Innovations and High Technologies, Moscow Institute of Physics and Technology State University, Institutskaya lane, 9, Dolgoprudny, Moscow Region, 141700, Russian Federation
Email: malykh@phystech.edu

DOI: https://doi.org/10.1090/tpms/968
Keywords: Swing option, tree method, bang-bang control, energy derivatives
Received by editor(s): May 19, 2013
Published electronically: February 4, 2016
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society